New York, 2006Flash Flood in New York, June 26 to 27, 2006
June 26 to 27, 2006 · NWS ALY · 1 event in 1 county or zone
On June 26, a slowly-moving frontal boundary left 3 to 4 inches of rainfall in its wake as it drifted northwestward across the Lake George Northern Saratoga region of eastern New York. The rainfall caused a beaver dam near Pottersville to burst which resulted in a washout of a section of County Route 19, also known as Olmsteadville Road.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 26, a slowly-moving frontal boundary left 3 to 4 inches of rainfall in its wake as it drifted northwestward across the Lake George Northern Saratoga region of eastern New York. The rainfall caused a beaver dam near Pottersville to burst which resulted in a washout of a section of County Route 19, also known as Olmsteadville Road. County highway repair personnel said that the heavy rainfall resulted in partial damage to 7 roads in the county, and they estimated that the damage was about 40,000 dollars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 26, 9:40 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 26, 9:40 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1040 PM EDT MON JUN 26 2006
.SHORT TERM /TONIGHT/...
HAVE UPDATED FORECASTS TO KEEP LIKELY OR CATEGORICAL POPS THROUGH
THE NIGHT FOR THE NORTHWEST TWO-THIRDS OF THE FORECAST AREA AS RADAR
CONTINUES TO SHOW ECHOES ACROSS EASTERN PA THAT WILL BE MOVING INTO
THIS REGION. THE SOUTHEAST THIRD OF THE FORECAST AREA WILL ONLY HAVE
CHANCE POPS.
&&
.PREV DISCUSSION...
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
US VERSION OF THE CHINESE MEI-YU FRONT IS PUSHING N THRU S NEW
ENGLAND AND SE NYS. 500HPA RIDGE IS BUILDING WESTWARD ALONG THE ATLC
SEABOARD WHILE 500 HPA TROF OVER W GRTLKS SHARPENS. TROPICAL AIR
MASS IS STREAMING INTO SENY AND SNE AT THIS TIME. INVERTED TROF/THE
WMFNT ALONG THE COAST HAS MOVED N AND HAS MADE IT TO AN AVP-ALB-PWM
LINE AND CONTINUES TO LIFT NNW WARD ATTM. FM ALB N AND E WIDESPREAD
SHRA+ ARE WIDESPREAD WHILE TO THE S AND W ITS BCM INCRG CONVECTIVE
AND CELLULAR. RAINFALL RATES HAVE BEEN AT TROPICAL PROPORTIONS
PARTICULARLY IN THE CATSKILLS AND FFW CONTINUES INTO THIS EVNG.
BY EVNG THE WMFNT WILL HAVE PUSHED N TO THE ST LAWRENCE VLY.
OVERNIGHT IT WILL MOVE TO NORTH OF THE E GRTLKS AND WELL INTO
ONTARIO AND QUEBEC. PCPN WL DIM TO SCT -SHRA AND ISOLD TSTMS DURING
THE EVENING AND OVERNIGHT AS FCA MOVES INTO HUMID WMSECTOR WITH TD
AROUND 70F.
ACROSS E PA/NJ/MD AND VA AIR MASS APPEARS VERY TROPICAL WITH CLOUD
STREETS OF CU ALIGNED WITH FLOW...SCT -TSTMS AND TD IN 70S. GIVEN
CURRENT TRAJ THIS AMS WILL OVERSPREAD THE FCA OVER THE NEXT 12 HRS.
NAMWRF AND LOCAL WRF SHOW THIS AND TO A LESSOR EXTEND SO DOES THE
GFS. THE DRY SLOT BACKS INTO RGN OVERNIGHT AND PERSISTS. TUES AND
TUE NT WILL BE A HAZY VERY HUMID DAY SCT TSTMS PARTICULARLY IN THE
AFTN AND W FCA....BUT MAINLY A DRY DAY.
WED AND WED NT A WEAK SFC TROF AND THE 500 HPA SHRT WV WILL PUSH
EAST...TRIGGERING MORE WIDESPREAD CONVECTION AND CLOUDS OVER MUCH OF
THE RGN WED.
.LONG TERM /THURSDAY THROUGH MONDAY/
THU INTO SAT 500 HPA TROF OVER THE GRTLKS SLOWLY SHIFTS E THEN NE.
THE FIRST SFC BOUNDARY HAS MOVED OFFSHORE THU...BUT ANOTHER
ORGANIZES THURSDAY MORNING AND DROPS S FRI. FRI NT THE UPPER TROF
PASSES OVER RGN. SAT INTO SUNDAY WK WAVE IN THE 500 HPA FLOW AND ITS
ASSOC FRONTAL SYSTEM PASSES FM THE GRTLKS TO NEW ENG. IN SHORT IT
WILL BE A RATHER UNSETTLED PERIOD. VRBL CLOUDS...HUMID AT TIMES
PARTICULARLY EARLY WITH AN EVER PRESENT THREAT OF TSTMS AND OR
-SHRA...WITH THE MORE FAVORED TIMES IN THE AFTN OR WITH PASSAGE OF
WK WX SYSTEMS. AGAIN WILL HAVE A PERSISTENT CHC OF SHRA AND
TSTMS...MUCH OF THE TIME WILL BE DRY AND THERE WILL BE PERIODS OF
HAZY SUNSHINE/OR STARS.
&&
.AVIATION (18Z MONDAY THROUGH 18Z TUESDAY)...
AREA OF MODERATE TO HEAVY RAIN AFFECTING KALB AND KGFL THIS
AFTERNOON...WHILE MORE SHOWERY AROUND KPOU. THE AREA OF RAIN IS
PRODUCING IFR CEILINGS AND VISIBILITIES...WHILE THE SHOWERY AREA IS
MOSTLY MVFR. THE AREA OF RAIN IS SHIFTING NORTH AND EAST...AND BY
THIS EVENING...ALL AREAS WILL BE IN THE SHOWERY ZONE. THERE WILL BE
SOME SCATTERED THUNDERSTORMS BUILDING NORTH AND EAST THROUGH THE
REGION THIS AFTERNOON WHICH WILL PROVIDE BRIEF PERIODS OF LIFR IN
THE STRONGEST THUNDERSTORMS. OVERNIGHT...CEILINGS AND VISIBILITIES
PREDOMINANTLY MVFR...BUT SOME LOCALIZED FOG MAY BRING VISIBILITIES
AND CEILINGS INTO THE IFR RANGE. TOMORROW...BROKEN VARIABLE
SCATTERED CLOUDS WILL PREVAIL...WITH CEILINGS STARTING AS MVFR
AROUND SUNRISE AND LIFTING ABOVE VFR QUICKLY.
&&
.HYDROLOGY...
FRONTAL BOUNDARY AND PLUME OF TROPICAL MOISTURE WILL LIKELY IMPACT
HSA FOR MUCH OF THE WEEK...BUT AXIS OF POTENTIAL HEAVIEST RAINS
SHIFTS TO WESTERN AREAS TONIGHT AND TOMORROW...THEN SHIFTS EAST INTO
OUR AREA AGAIN TUESDAY NIGHT AND WEDNESDAY...EXITING EAST LATER
WEDNESDAY. AREAS OF THE CATSKILLS HAVE RECEIVED OVER 6 INCHES OF
RAIN...WHILE THE CAPITAL DISTRICT...AREAS OF THE MOHAWK
VALLEY...NORTHERN HUDSON VALLEY AND ADIRONDACKS HAVE RECEIVED 1 TO 3
INCHES. THE STEADIER RAIN ALONG AND NORTH OF THE MOHAWK VALLEY WILL
ADD A HALF INCH UP TO ANOTHER INCH OF A HALF OF RAIN LOCALLY. SOUTH
OF THE MOHAWK VALLEY INTO THE CATSKILLS ARE NOW IN A MORE CONVECTIVE
REGIME...WHERE SHOWERS AND SCATTERED THUNDERSTORMS WILL
PREVAIL...WITH LOCALLY UP TO AN INCH WHERE ANY THUNDERSTORM
OCCURS...MORE ISOLATED HEAVY RAIN POTENTIAL RATHER THAN THE MORE
WIDESPREAD HEAVY RAIN EARLIER TODAY. URBAN AND SMALL STREAM
FLOODING IS OCCURRING IN PARTS OF THE CATSKILLS...AND SOME OF THE
MAIN STEM RIVERS WILL JUST EXCEED FLOOD STAGE. REFER TO FLSALY AND
FLWALY FOR MORE DETAILS. AREAS FROM THE MOHAWK VALLEY INTO THE
NORTH HUDSON VALLEY AND ADIRONDACKS MAY SEE SOME LOCALIZED URBAN
FLOODING...BUT MAIN STEM RIVERS AND CREEKS MAY APPROACH FLOOD
STAGE. PRECIPITATION TRENDS WILL BE MONITORED SINCE CONDITIONS MAY
COME CLOSE TO JUST NUDGING FLOOD STAGE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FLOOD WATCH FOR NYZ047-051-058-059-063-064 UNTIL MIDNIGHT.
VT...NONE.
&&
SNYDER/STUART
Hazardous weather outlook, Jun 26, 2:53 PM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT MON JUN 26 2006
CTZ001-013-MAZ001-025-NYZ032-033-038>043-048>050-052>054-060-061-
065-066-082>084-VTZ013>015-272000-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
353 PM EDT MON JUN 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS WITH HEAVY DOWN-POURS AND ISOLATED THUNDERSTORMS WILL
DIMINISH TO WIDELY SCATTERED SHOWERS TONIGHT. ON TOP OF RAINFALL
EARLIER MONDAY SOME SMALL STREAM AND URBAN FLOODING MAY OCCUR THIS
EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY WEDNESDAY.
THE POTENTIAL EXISTS FOR FLOODING. SCATTERED NON-SEVERE
THUNDERSTORMS ARE POSSIBLE EACH DAY THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER PLEASE REPORT ANY
ADDITIONAL RAINFALL AMOUNTS TONIGHT OF 0.50 INCH OR GREATER IN 3
HOURS TO THE NWS VIA THE INTERNET OR BY TELEPHONE.
NYZ047-051-058-059-063-064-272000-
SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-EASTERN GREENE-
WESTERN ULSTER-EASTERN ULSTER-
353 PM EDT MON JUN 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT. REFER TO WATCHES AND
WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY WEDNESDAY.
THE POTENTIAL EXISTS FOR FLOODING. SCATTERED NON-SEVERE
THUNDERSTORMS ARE POSSIBLE EACH DAY THURSDAY THROUGH SUNDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER PLEASE REPORT ANY
ADDITIONAL RAINFALL AMOUNTS TONIGHT OF 0.50 INCH OR GREATER IN 3
HOURS TO THE NWS VIA THE INTERNET OR BY TELEPHONE.
In the hours before
Special weather statement, Jun 26, 5:22 PM EST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT MON JUN 26 2006
NYZ033-038>040-082-262315-
HAMILTON NY-SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
622 PM EDT MON JUN 26 2006
...STRONG THUNDERSTORMS IN HAMILTON...MONTGOMERY...HERKIMER AND
FULTON COUNTIES...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...AND HEAVY RAIN...CAUSING PONDING OF WATER ON ROADWAYS. AROUND
ONE INCH OF RAIN IN ONE HOUR IS POSSIBLE IN THE HEAVIEST DOWNPOURS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPECULATOR TO
EPHRATAH...OR ALONG A LINE EXTENDING FROM SPECULATOR TO 10 MILES
NORTH OF CANAJOHARIE...AND MOVING NORTHEAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
JOHNSTOWN BY 630 PM EDT
GLOVERSVILLE...FORT JOHNSON...AMSTERDAM AND CAROGA LAKE PUBLIC
CAMPGROUND BY 635 PM EDT
MAYFIELD AND BROADALBIN BY 645 PM EDT
WELLS BY 650 PM EDT
CRANBERRY CREEK BY 655 PM EDT
SACANDAGA CAMPGROUND BY 705 PM EDT
NAS
Special weather statement, Jun 26, 6:08 PM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
708 PM EDT MON JUN 26 2006
NYZ033-042-082-262345-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN FULTON NY-
708 PM EDT MON JUN 26 2006
...STRONG THUNDERSTORMS IN HAMILTON...WARREN AND FULTON COUNTIES...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45
MPH...AND HEAVY RAIN...LOCALLY AROUND 1 INCH PER HOUR. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF WELLS TO
MAYFIELD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
SPECULATOR TO 7 MILES NORTH OF GLOVERSVILLE...AND MOVING NORTHEAST
AT 25 MPH.
LOCALLY STRONG WIND GUSTS OVER 45 MPH CAN CAUSE TREE LIMBS TO BREAK
AND LOOSE DEBRIS TO BLOW AROUND. THE HEAVY RAIN WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THUNDERSTORMS WILL BE NEAR...
CRANBERRY CREEK BY 715 PM EDT
NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 720 PM EDT
NORTHVILLE BY 725 PM EDT
NORTH CREEK BY 745 PM EDT
NAS
Special weather statement, Jun 26, 6:15 PM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
715 PM EDT MON JUN 26 2006
NYZ032-038-270015-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
715 PM EDT MON JUN 26 2006
...STRONG THUNDERSTORMS IN HERKIMER COUNTY...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AND HEAVY RAIN AND
PONDING OF WATER ON ROADWAYS. RAINFALL RATES OF UP TO AN INCH PER
HOUR CAN BE EXPECTED. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTH OF WEST WINFIELD TO 7 MILES SOUTHEAST
OF LITTLE FALLS...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF
HARTWICK TO 7 MILES SOUTHEAST OF LITTLE FALLS...AND MOVING NORTH AT
25 MPH.
THUNDERSTORMS WILL BE NEAR...
JORDANVILLE BY 720 PM EDT
CEDARVILLE...WEST WINFIELD AND LITTLE FALLS BY 735 PM EDT
MOHAWK AND HERKIMER BY 740 PM EDT
ILION BY 745 PM EDT
FRANKFORT BY 750 PM EDT
MIDDLEVILLE BY 800 PM EDT
NAS
Flash Flood, Warren
- When
- June 26, 11:00 PM EST to June 27, 5:00 AM EST
- Where
- Warren County, Pottersville
- Injuries
- 1 direct, 0 indirect
- Property damage
- $40,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.561, -73.846 (the zone’s center; the record gives no point)
According to a newspaper report, a woman suffered minor injuries near Pottersville when the vehicle she was driving fell through a section of Olmstead Road that was undermined by flooding Fish Creek. The flood water was from the combination of heavy rainfall and a breached beaver dam.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 26, 2006$400,000 · 1 event
- Hail and Damaging Winds in Georgia, June 26, 2006$178,000 · 1 in hail · 6 events
- Flash Flood in North Carolina, June 26, 2006$200,000 · 1 event
- Flash Flood in Ohio, June 26, 2006$150,000 · 1 event
- Flash Flooding in Virginia, June 26, 2006$75,000 · 2 events
- Flash Flood in Virginia, June 26, 2006$75,000 · 1 event
- Flash Flood in South Carolina, June 26, 2006$50,000 · 1 event
- Flash Flood in New York, June 26, 2006$50,000 · 1 event
- Tornado and Hail in Minnesota, June 26, 2006F0 · 28 events
- Flash Flood in Michigan, June 26, 2006$35,000 · 1 event
- Flash Flood in South Carolina, June 26, 2006$25,000 · 1 event
- Flood in New York, June 26, 2006$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521040.